Title

Investigation of Uniform Expansions of Large Order Bessel Functions in Gravitational Wave Signals

Document Type

Article

Publication Date

2008

Journal

International Journal of Modern Physics D

Volume

17

Issue

8

First Page

1197

Last Page

1212

URL with Digital Object Identifier

http://dx.doi.org/10.1142/S0218271808012760

Abstract

In this work, we extend the analytic treatment of Bessel functions of large order and/or argument. We examine uniform asymptotic Bessel function expansions and show their accuracy and range of validity. Such situations arise in a variety of applications, particularly the Fourier transform (FT) of the gravitational wave (GW) signal from a pulsar, global parameter space correlations of a coherent matched filtering search for continuous GWs from isolated neutron stars and tomographic reconstruction of GW LISA sources. The uniform expansion we consider here is found to be valid in the entire range of the argument.